Rocky Mountain Journal of Mathematics

A note on free products

Guangyuan Guo

Full-text: Open access


We prove that a theorem by Stallings on finitely generated subgroups of free groups is also valid for free products of groups.

Article information

Rocky Mountain J. Math., Volume 44, Number 1 (2014), 103-112.

First available in Project Euclid: 2 June 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20E06: Free products, free products with amalgamation, Higman-Neumann- Neumann extensions, and generalizations 20E07: Subgroup theorems; subgroup growth


Guo, Guangyuan. A note on free products. Rocky Mountain J. Math. 44 (2014), no. 1, 103--112. doi:10.1216/RMJ-2014-44-1-103.

Export citation


  • B. Baumslag, Intersections of finitely generated subgroups in free products, J. Lond. Math. Soc. 41 (1966), 673-679.
  • R. Burns, W. Imrish and B. Servatius, Remarks on the intersection of finitely generated subgroups of a free group, Canad. Math. Bull. 29 (1986), 204-207.
  • L. Greenberg, Discrete groups of motions, Canad. J. Math. 12 (1960), 414-425.
  • I. Kapovich and A. Myasnikov, Stallings foldings and subgroups of free groups, J. Algebra 248 (2002), 608-668.
  • S. MacLane, A proof of the subgroup theorem for free products, Mathematika 5 (1958), 13-19.
  • J. Stallings, Topology of finite graphs, Invent. Math. 71 (1983), 551-565.
  • M. Sykiotis, On subgroups of finite complexity in groups acting on trees, J. Pure Appl. Alg. 200 (2005), 1-23. \noindentstyle